Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 24, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 16, 2012, 4:56 PM EDT for Bacon County, Coffee County, Jeff Davis County, Georgia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2012, 4:56 PM EDT (20:56 UTC)
- Expired
- Mar 16, 2012, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Bacon County, GA, Coffee County, GA, Jeff Davis County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 5:15 PM EDT | TSTM WND DMG | 3 Nne West Green, GA | COFFEE COUNTY EMERGENCY MANAGEMENT REPORTED TREES BLOWN DOWN AND WINDOWS BLOWN OUT AT 1163 CEDAR RIDGE DUE TO STRONG THUNDERSTORM WINDS. THE TIME OF THE EVENT WAS ESTIMATED BASED ON RADAR IMAGERY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS52 KJAX 162056
SVRJAX
GAC005-069-161-162145-
/O.NEW.KJAX.SV.W.0024.120316T2056Z-120316T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT FRI MAR 16 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEFF DAVIS COUNTY IN SOUTHEAST GEORGIA
WESTERN BACON COUNTY IN SOUTHEAST GEORGIA
EASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA
* UNTIL 545 PM EDT
* AT 456 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 10 MILES NORTH OF NICHOLLS...OR 11 MILES NORTHWEST OF
ALMA...AND MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLLS AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3151 8238 3147 8252 3147 8262 3144 8263
3142 8269 3167 8274 3173 8254
TIME...MOT...LOC 2056Z 337DEG 7KT 3165 8261
$$
TRABERT3 follow-up statements
190
WWUS52 KJAX 162111
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
511 PM EDT FRI MAR 16 2012
GAC005-069-161-162145-
/O.CON.KJAX.SV.W.0024.000000T0000Z-120316T2145Z/
JEFF DAVIS GA-BACON GA-COFFEE GA-
511 PM EDT FRI MAR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN COFFEE...WESTERN BACON AND SOUTHERN JEFF DAVIS
COUNTIES...
AT 511 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8
MILES NORTH OF NICHOLLS...OR 12 MILES NORTHWEST OF ALMA...MOVING
SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3170 8260 3149 8245 3147 8252 3147 8262
3145 8264 3142 8269 3167 8274
TIME...MOT...LOC 2111Z 005DEG 6KT 3163 8265
$$
TRABERT103
WWUS52 KJAX 162122
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
522 PM EDT FRI MAR 16 2012
GAC005-069-161-162145-
/O.CON.KJAX.SV.W.0024.000000T0000Z-120316T2145Z/
JEFF DAVIS GA-BACON GA-COFFEE GA-
522 PM EDT FRI MAR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN COFFEE...WESTERN BACON AND EXTREME SOUTHERN JEFF DAVIS
COUNTIES...
AT 523 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES NORTH OF NICHOLLS...OR 12 MILES
NORTHWEST OF ALMA...MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NICHOLLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3169 8259 3149 8245 3147 8252 3147 8262
3145 8264 3142 8269 3167 8274
TIME...MOT...LOC 2123Z 005DEG 6KT 3162 8265
$$
TRABERT552 WWUS52 KJAX 162130 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT FRI MAR 16 2012 GAC005-069-161-162145- /O.CON.KJAX.SV.W.0024.000000T0000Z-120316T2145Z/ JEFF DAVIS GA-BACON GA-COFFEE GA- 530 PM EDT FRI MAR 16 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR EASTERN COFFEE...NORTHWESTERN BACON AND EXTREME SOUTHERN JEFF DAVIS COUNTIES... AT 530 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF NICHOLLS...OR 11 MILES NORTHWEST OF ALMA...MOVING SOUTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NICHOLLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. && LAT...LON 3169 8259 3154 8249 3149 8270 3167 8274 TIME...MOT...LOC 2130Z 005DEG 6KT 3161 8265 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 1:59 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 16, 1:59 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 159 PM EDT FRI MAR 16 2012 .SHORT TERM (TONIGHT-SATURDAY)... TONIGHT...WEAK SHORT WAVE COUPLED WITH SEA BREEZE MERGER MAY HELP PRODUCE A FEW ISOLATED STORMS ACROSS THE SUWANNEE VALLEY INTO INLAND SE GA LATE THIS AFTERNOON INTO THE EARLY EVE. A FEW ISOLATED STORMS ALSO POSSIBLE LATE THIS AFTERNOON ACROSS SOUTHERN FLAGLER INTO MARION COUNTY. WEAK GRADIENT FROM LOW LEVEL RIDGE AXIS OVER THE AREA ALONG WITH ADEQUATE LOW LEVEL MOISTURE WILL LEAD TO AREAS OF FOG FOG LATER TONIGHT ONTO EARLY SATURDAY. THE FOG WILL BE LOCALLY DENSE IN A FEW AREAS AND SHOULD BURN OFF AGAIN BY MID MORNING. SATURDAY...LOW LEVEL RIDGE AXIS REMAINS PARKED OVER THE AREA WHILE MID/UPPER RIDGE BUILDS IN FROM THE GULF OF MEXICO. WEAK GRADIENT WILL SUPPORT AFTERNOON GULF AND ATLANTIC SEA BREEZES MOVING INLAND. WILL BE ANOTHER UNSEASONABLY WARM AFTERNOON WITH MAX TEMPS REACHING THE LOWER TO MID 80S INLAND. COASTAL AREAS REMAIN IN THE 70S WITH THE SEA BREEZE. HAVE PUT ISOLATED POPS IN ACROSS INLAND SE GA WHERE MID LEVEL IMPULSES RIDING THE RIDGE WILL COMBINE WITH SEA BREEZE MERGER TO PRODUCE ISOLATED STORMS. .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... UPPER RIDGING WILL AMPLIFY ACROSS THE AREA SATURDAY NIGHT INTO EARLY NEXT WEEK...GRADUALLY WEAKENING BY LATER NEXT WEEK. IMPULSES RIDING OVER THE TOP OF THE RIDGE...ALONG WITH SOME ATLANTIC SEABREEZE INTERACTIONS WILL RESULT IN SOME CHANCES OF MAINLY AFTN/EVENING SHOWERS/TSTMS THROUGH EARLY NEXT WEEK...WITH PERHAPS A LITTLE GREATER CHANCE OF PRECIP BY LATE WEEK AS THE RIDGE BEGINS TO BREAK DOWN. ABOVE NORMAL TEMPERATURES WILL CONTINUE. && .AVIATION... VFR WILL PREVAIL THROUGH THIS EVENING. ANOTHER ROUND OF IFR/LIFR CONDITIONS WILL BE LIKELY OVERNIGHT INTO EARLY SATURDAY...WITH THE LOWEST CONDITIONS ACROSS THE NE FL PORTS. SE WINDS 5-8 KT THIS AFTN WILL BECOME LIGHT THIS EVENING. && .MARINE...NO HEADLINES. WINDS LIGHT AND VARIABLE BECOMING SOUTHEAST 10 KNOTS IN THE AFTERNOON. SEAS 2 TO 3 FEET NEAR SHORE AND 3 TO 4 FEET OFFSHORE MAINLY IN SWELLS. RIP CURRENTS: MODERATE RISK TODAY DUE TO SWELLS. A LOW RISK IS FORECAST FOR SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 58 84 59 86 / 20 30 30 20 SSI 60 77 61 76 / 10 10 10 10 JAX 57 83 59 85 / 10 10 10 10 SGJ 61 78 62 78 / 10 10 10 10 GNV 56 84 57 84 / 10 10 10 10 OCF 57 84 56 83 / 10 0 10 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/ZA/PK
Hazardous weather outlook, Mar 16, 9:30 AM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT FRI MAR 16 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-171000- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 930 AM EDT FRI MAR 16 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA...AND THE ADJACENT COASTAL WATERS. ...MODERATE RISK OF RIP CURRENTS TODAY... .DAY ONE...TODAY AND TONIGHT... THERE WILL BE A MODERATE RISK OF RIP CURRENTS TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER INLAND SOUTHEAST GEORGIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... AREAS OF FOG CAN BE EXPECTED EARLY SATURDAY AND SUNDAY MORNINGS. A FEW AFTERNOON THUNDERSTORMS CAN BE EXPECTED INLAND SATURDAY AND SUNDAY. THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 16, 3:51 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
351 PM EDT FRI MAR 16 2012
GAZ133-134-162015-
BACON-JEFF DAVIS-
351 PM EDT FRI MAR 16 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL JEFF
DAVIS AND EXTREME NORTHERN BACON COUNTIES FOR STRONG WINDS AND SMALL
HAIL VALID UNTIL 415 PM EDT...
AT 351 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF HAZLEHURST...MOVING SOUTH
AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SNIPESVILLE...HAZLEHURST AND DENTON THROUGH 415 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3175 8252 3175 8255 3174 8255 3173 8252
3169 8251 3168 8278 3186 8278 3186 8276
3191 8269 3193 8268 3192 8264 3196 8256
TIME...MOT...LOC 1951Z 353DEG 4KT 3189 8266
TRABERTLocal storm report, Mar 16, 4:36 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT FRI MAR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL S HAZLEHURST 31.87N 82.60W
03/16/2012 E0.25 INCH JEFF DAVIS GA PUBLIC
DIME SIZE HAIL.
&&
MCALLISTERThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:51 PM EDT | Special Weather Statement | JAX | Jeff Davis | 24 min |
| Mar 16, 4:18 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 27 min |
| Mar 16, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Bacon, Jeff Davis | 40 min |
| Mar 16, 5:30 PM EDT | Areal Flood Warning | JAX | Bacon, Coffee, Jeff Davis | 2 hr |
| Mar 16, 5:40 PM EDT | Severe Thunderstorm Warning | JAX | Bacon, Coffee | 35 min |
| Mar 16, 5:59 PM EDT | Severe Thunderstorm Warning | JAX | Coffee | 46 min |
| Mar 16, 6:27 PM EDT | Areal Flood Warning | JAX | Coffee, Jeff Davis | 93 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.